November 2017 Global smooth and topological rigidity of hyperbolic lattice actions
Aaron Brown, Federico Rodriguez Hertz, Zhiren Wang
Author Affiliations +
Ann. of Math. (2) 186(3): 913-972 (November 2017). DOI: 10.4007/annals.2017.186.3.3

Abstract

In this article we prove global rigidity results for hyperbolic actions of higher-rank lattices.

Suppose Γ is a lattice in a semisimple Lie group, all of whose factors have rank 2 or higher. Let α be a smooth Γ-action on a compact nilmanifold M that lifts to an action on the universal cover. If the linear data ρ of α contains a hyperbolic element, then there is a continuous semiconjugacy intertwining the actions of α and ρ on a finite-index subgroup of Γ. If α is a C action and contains an Anosov element, then the semiconjugacy is a C conjugacy.

As a corollary, we obtain C global rigidity for Anosov actions by cocompact lattices in semisimple Lie groups with all factors rank 2 or higher. We also obtain global rigidity of Anosov actions of SL(n,Z) on Tn for n5 and probability-preserving Anosov actions of arbitrary higher-rank lattices on nilmanifolds.

Citation

Download Citation

Aaron Brown. Federico Rodriguez Hertz. Zhiren Wang. "Global smooth and topological rigidity of hyperbolic lattice actions." Ann. of Math. (2) 186 (3) 913 - 972, November 2017. https://doi.org/10.4007/annals.2017.186.3.3

Information

Published: November 2017
First available in Project Euclid: 21 December 2021

Digital Object Identifier: 10.4007/annals.2017.186.3.3

Subjects:
Primary: 37C85 , 37D20
Secondary: 37C20 , 57S25

Keywords: actions of higher-rank lattices , Anosov actions , global rigidity , smooth rigidity , topological rigidity

Rights: Copyright © 2017 Department of Mathematics, Princeton University

JOURNAL ARTICLE
60 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

Vol.186 • No. 3 • November 2017
Back to Top